Geodon brought on fever?


#1

I tried Geodon two weeks ago and have been having all the side effects listed one by one. Last night I had dry mouth and now I have high fever. Fever was supposedly one of the side effects of Geodon?!? My doctor is a novice and I can’t catch him in his office. This is scaring me. He says the meds only have a half life of 9 hours but it was a week later before I started getting all these symptoms and I’m sure it’s because those meds are still in my blood stream. I try to drink cold vitamin water and milk but drinking makes me want to barf now. I’m very worried. Has anyone had similar adverse symptoms to Geodon…?


#2

Are you experiencing other symptoms besides fever?
Like muscle stiffness, confusion,weakness?

It might be a condition called Neuroleptic Malignant Syndrome.
If it persists see a doctor immediately.
It’s a serious condition and could be fatal.

http://emedicine.medscape.com/article/816018-overview#a1


#3

Geodon(Ziprasidone) has a known major side effect, QT prolongation. Other symptoms that you mention probably are common to all anti psychotics. Some people are more immune to the side effects of anti psychotics. Other’s are more prone to side effects. But the fever side effect must be brought to the notice of the doctor because fever indicates another side effect common to all anti psychotics, NMS(Neuroleptic Malignant Syndrome). Though not all fever’s indicate NMS.

When I tried Ziprasidone a few years back , I got the side effect, QT prolongation when I combined Ziprasidone with Quetiapine which also prolongs QT interval. I got Syncope and fell on the bed unconscious for nearly two hours. I somehow regained conscious and discontinued Ziprasidone there after. Actually it was doctor’s fault to combine those two medicines. In your case you report the fever to the doctor and take his opinion and act accordingly. Not all doctor’s commit mistakes!